Abstract and Applied Analysis

Stability and Global Hopf Bifurcation Analysis on a Ratio-Dependent Predator-Prey Model with Two Time Delays

Huitao Zhao, Yiping Lin, and Yunxian Dai

Full-text: Open access


A ratio-dependent predator-prey model with two time delays is studied. By means of an iteration technique, sufficient conditions are obtained for the global attractiveness of the positive equilibrium. By comparison arguments, the global stability of the semitrivial equilibrium is addressed. By using the theory of functional equation and Hopf bifurcation, the conditions on which positive equilibrium exists and the quality of Hopf bifurcation are given. Using a global Hopf bifurcation result of Wu (1998) for functional differential equations, the global existence of the periodic solutions is obtained. Finally, an example for numerical simulations is also included.

Article information

Abstr. Appl. Anal., Volume 2013, Special Issue (2013), Article ID 321930, 15 pages.

First available in Project Euclid: 26 February 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Zhao, Huitao; Lin, Yiping; Dai, Yunxian. Stability and Global Hopf Bifurcation Analysis on a Ratio-Dependent Predator-Prey Model with Two Time Delays. Abstr. Appl. Anal. 2013, Special Issue (2013), Article ID 321930, 15 pages. doi:10.1155/2013/321930. https://projecteuclid.org/euclid.aaa/1393449714

Export citation


  • R. Arditi and L. R. Ginzburg, “Coupling in predator-prey dynamics: ratio-dependence,” Journal of Theoretical Biology, vol. 139, no. 3, pp. 311–326, 1989.
  • D. Xiao, W. Li, and M. Han, “Dynamics in a ratio-dependent predator-prey model with predator harvesting,” Journal of Mathematical Analysis and Applications, vol. 324, no. 1, pp. 14–29, 2006.
  • M. Xiao and J. Cao, “Hopf bifurcation and non-hyperbolic equilibrium in a ratio-dependent predator-prey model with linear harvesting rate: analysis and computation,” Mathematical and Computer Modelling, vol. 50, no. 3-4, pp. 360–379, 2009.
  • R. Xu, Q. Gan, and Z. Ma, “Stability and bifurcation analysis on a ratio-dependent predator-prey model with time delay,” Journal of Computational and Applied Mathematics, vol. 230, no. 1, pp. 187–203, 2009.
  • Y. Kuang and E. Beretta, “Global qualitative analysis of a ratio-dependent predator-prey system,” Journal of Mathematical Biology, vol. 36, no. 4, pp. 389–406, 1998.
  • S. Ruan and J. Wei, “Periodic solutions of planar systems with two delays,” Proceedings of the Royal Society of Edinburgh A, vol. 129, no. 5, pp. 1017–1032, 1999.
  • S. Ruan and J. Wei, “On the zeros of transcendental functions with applications to stability of delay differential equations with two delays,” Dynamics of Continuous, Discrete & Impulsive Systems A, vol. 10, no. 6, pp. 863–874, 2003.
  • B. Zheng, Y. Zhang, and C. Zhang, “Global existence of periodic solutions on a simplified BAM neural network model with delays,” Chaos, Solitons and Fractals, vol. 37, no. 5, pp. 1397–1408, 2008.
  • C. Sun and M. Han, “Global Hopf bifurcation analysis on a BAM neural network with delays,” Mathematical and Computer Modelling, vol. 45, no. 1-2, pp. 61–67, 2007.
  • F. Botelho and V. A. Gaiko, “Global analysis of planar neural networks,” Nonlinear Analysis. Theory, Methods & Applications, vol. 64, no. 5, pp. 1002–1011, 2006.
  • X.-Y. Meng, H.-F. Huo, and X.-B. Zhang, “Stability and global Hopf bifurcation in a delayed food web consisting of a prey and two predators,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 11, pp. 4335–4348, 2011.
  • Y. Song, Y. Peng, and J. Wei, “Bifurcations for a predator-prey system with two delays,” Journal of Mathematical Analysis and Applications, vol. 337, no. 1, pp. 466–479, 2008.
  • J. Wu, “Symmetric functional-differential equations and neural networks with memory,” Transactions of the American Mathematical Society, vol. 350, no. 12, pp. 4799–4838, 1998.
  • J. K. Hale and S. M. Verduyn Lunel, Introduction to Functional-Differential Equations, vol. 99 of Applied Mathematical Sciences, Springer, New York, NY, USA, 1993.
  • B. D. Hassard, N. D. Kazarinoff, and Y. H. Wan, Theory and Applications of Hopf Bifurcation, vol. 41 of London Mathematical Society Lecture Note Series, Cambridge University Press, Cambridge, Mass, USA, 1981.
  • T. Faria and L. T. Magalhães, “Normal forms for retarded functional-differential equations and applications to Bogdanov-Takens singularity,” Journal of Differential Equations, vol. 122, no. 2, pp. 201–224, 1995.
  • S. A. Chaplygin, Complete Works III, Akademia Nauk SSSR, Leningrad, Russia, 1935.
  • N. S. Kurpel and V. I. Grechko, “On some modifications of Chaplygin's method for equations in partially orderedspaces,” Ukrainian Mathematical Journal, vol. 25, no. 1, pp. 30–36, 1973.
  • A. Dzieliński, “Stability of a class of adaptive nonlinear systems,” International Journal of Applied Mathematics and Computer Science, vol. 15, no. 4, pp. 455–462, 2005.
  • X. Song and L. Chen, “Optimal harvesting and stability for a two-species competitive system with stage structure,” Mathematical Biosciences, vol. 170, no. 2, pp. 173–186, 2001.